Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 11, 2026, 1:22 PM MDT for 16 counties in Colorado. It took effect at Mar 12, 2026, 11:00 AM MDT. It was in force for 10 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 1:22 PM MDT (19:22 UTC)
- In effect from
- Mar 12, 2026, 11:00 AM MDT
- Expired
- Mar 12, 2026, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 11:00 AM MDT | NON-TSTM WND GST 61 | 1 Ne Eldorado Springs, CO | XL021 Eldorado Springs. |
| Mar 12, 11:01 AM MDT | NON-TSTM WND GST 87 | 2 S Crescent Village, CO | Personal weather station KCOGOLDE437. |
| Mar 12, 11:13 AM MDT | NON-TSTM WND GST 87 | 5 Nnw Nunn, CO | Mesonet station UP718 4.9 N Nunn (UPR). |
| Mar 12, 11:15 AM MDT | NON-TSTM WND GST 73 | 2 Ssw Laporte, CO | Mesonet station FCC01 Christman Air Field. |
| Mar 12, 11:20 AM MDT | TSTM WND DMG | 2 Nnw Fort Collins, CO | Roof of a condominium building blown off. Time and location estimated. Estimated wind gusts of 80 mph at the time. |
| Mar 12, 11:22 AM MDT | NON-TSTM WND GST 82 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Mar 12, 11:26 AM MDT | TSTM WND GST 79 | 4 Ne Nederland, CO | |
| Mar 12, 11:30 AM MDT | NON-TSTM WND GST 71 | 2 Wnw Bellvue, CO | XL014 Bellvue County Road 25. |
| Mar 12, 11:30 AM MDT | NON-TSTM WND GST 73 | 3 Nne Nederland, CO | XL082 Nederland 3NE. |
| Mar 12, 11:30 AM MDT | NON-TSTM WND GST 78 | 4 Ene Nederland, CO | Mesonet station DW5338 Nederland. |
| Mar 12, 11:31 AM MDT | NON-TSTM WND GST 73 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Mar 12, 11:40 AM MDT | NON-TSTM WND GST 66 | 2 Nw Louisville, CO | XL002 Boulder Louisville Reservoir. |
| Mar 12, 11:50 AM MDT | NON-TSTM WND GST 58 | 2 Se Wellington, CO | XL115 Wellington 2SE. |
| Mar 12, 11:50 AM MDT | NON-TSTM WND GST 69 | 2 Ese Teds Place, CO | XL107 Laporte 2N. |
| Mar 12, 11:53 AM MDT | NON-TSTM WND GST 59 | 4 Wsw Johnstown, CO | Mesonet station CO037 I-25 Berthoud. |
| Mar 12, 12:05 PM MDT | TSTM WND DMG | 4 Ene Nederland, CO | Several trees downed, causing minor damage to a garage. Time estimated. |
| Mar 12, 12:05 PM MDT | NON-TSTM WND GST 71 | 3 Ssw Wallstreet, CO | Mesonet station DVI06650 Nederland. |
| Mar 12, 12:05 PM MDT | NON-TSTM WND GST 78 | 2 Ssw Laporte, CO | Mesonet station FCC01 Christman Air Field. |
| Mar 12, 12:19 PM MDT | NON-TSTM WND GST 83 | 3 Ese Pinecliffe, CO | Mesonet station FW8937 Wondervu. Station went offline after this observation. |
| Mar 12, 12:20 PM MDT | NON-TSTM WND GST 71 | 2 Sw Wallstreet, CO | XL134 Sugarloaf. |
| Mar 12, 12:22 PM MDT | NON-TSTM WND GST 83 | 3 Sw Crescent Village, CO | Personal weather station KCOGOLDE505. |
| Mar 12, 12:25 PM MDT | NON-TSTM WND GST 60 | 2 N Waverly, CO | |
| Mar 12, 12:26 PM MDT | NON-TSTM WND GST 86 | 2 N Lyons, CO | Personal weather station. |
| Mar 12, 12:30 PM MDT | NON-TSTM WND GST 64 | 5 Ssw Wellington, CO | XL119 Fort Collins 4.75NE. |
| Mar 12, 12:31 PM MDT | NON-TSTM WND GST 63 | 3 Ese Niwot, CO | RAWS station TT788 Boulder County East. |
| Mar 12, 12:35 PM MDT | NON-TSTM WND GST 78 | 3 Nw Marshall, CO | NCAR Mesa Lab Gill anemometer recorded a 35.08 meter per second wind gust. |
| Mar 12, 12:35 PM MDT | NON-TSTM WND GST 94 | 3 Ese Buckeye, CO | RAWS station BEYC2 Buckeye. |
| Mar 12, 12:38 PM MDT | NON-TSTM WND GST 61 | 4 Ne Loveland, CO | AWOS station KFNL Northern Colorado Regional Airport. |
| Mar 12, 12:44 PM MDT | NON-TSTM WND GST 65 | 3 Nw Kelim, CO | Mesonet station CO050 I-25 Loveland Crossroads. |
| Mar 12, 12:45 PM MDT | NON-TSTM WND GST 58 | 3 Nw Campion, CO | Mesonet station AR167 Berthoud. |
| Mar 12, 12:45 PM MDT | NON-TSTM WND GST 78 | 4 Sse Carr, CO | Mesonet station UP288 Carr South. |
| Mar 12, 12:50 PM MDT | NON-TSTM WND GST 63 | 2 Ne Wah Keeney Park, CO | XL012 Evergreen Kerr Gulch Road. |
| Mar 12, 12:50 PM MDT | NON-TSTM WND GST 65 | 2 Ese Laporte, CO | XL110 Fort Collins 1.5NNW. |
| Mar 12, 1:00 PM MDT | NON-TSTM WND GST 47 | 1 W Northglenn, CO | |
| Mar 12, 1:00 PM MDT | NON-TSTM WND GST 79 | 3 Ene Horsetooth Mounta, CO | XL108 Horsetooth Reservoir CO 0.5E. |
| Mar 12, 1:10 PM MDT | NON-TSTM WND GST 78 | 2 S Ward, CO | XL135 Ward 2SSW. |
| Mar 12, 1:15 PM MDT | NON-TSTM WND GST 65 | 4 Ne Fort Collins, CO | Mesonet station FTC02 Fort Collins East. |
| Mar 12, 1:20 PM MDT | NON-TSTM WND GST 83 | 1 Sw Evergreen, CO | Mesonet station 1924W Alderfer Three Sisters Park. |
| Mar 12, 1:30 PM MDT | NON-TSTM WND GST 57 | 2 Nw Masonville, CO | |
| Mar 12, 1:30 PM MDT | NON-TSTM WND GST 60 | 3 Wsw Loveland, CO | XL015 Loveland Meadowbrook Natural Area. |
| Mar 12, 1:30 PM MDT | NON-TSTM WND GST 77 | 4 Nnw White Ranch Open, CO | Mesonet station 1925W Coal Creek Canyon. |
| Mar 12, 1:32 PM MDT | NON-TSTM WND GST 68 | Red Feather Lakes, CO | RAWS station RFRC2 Red Feather RAWS. |
| Mar 12, 1:50 PM MDT | NON-TSTM WND GST 62 | 2 Nw Superior, CO | XL163 Superior 0.75SW. |
| Mar 12, 1:54 PM MDT | NON-TSTM WND GST 85 | 3 S Boulder, CO | |
| Mar 12, 1:55 PM MDT | NON-TSTM WND GST 89 | 6 Sw Carr, CO | Mesonet station CO166 I-25 and Buckeye Rd. |
| Mar 12, 2:00 PM MDT | NON-TSTM WND GST 56 | 1 Sse Berthoud, CO | XL016 Loveland Derby Hill Park. |
| Mar 12, 2:01 PM MDT | NON-TSTM WND GST 70 | 3 Nnw Keota, CO | Ambient weather station. |
| Mar 12, 2:05 PM MDT | NON-TSTM WND GST 58 | 1 E Timnath, CO | Mesonet station GW0828 Timnath. |
| Mar 12, 2:10 PM MDT | NON-TSTM WND GST 73 | 2 Nne Floyd Hill, CO | XL128 Cottonwood 2.5E. |
| Mar 12, 2:14 PM MDT | NON-TSTM WND GST 65 | 3 W Loveland, CO | |
| Mar 12, 2:20 PM MDT | TSTM WND DMG | 2 S Fort Collins, CO | Photo of a tree partially blocking a road. Report via social media, time estimated. |
| Mar 12, 2:20 PM MDT | NON-TSTM WND GST 61 | 3 Nne Timnath, CO | XL129 Timnath 3NE. |
| Mar 12, 2:30 PM MDT | TSTM WND DMG | 3 Ssw Fort Collins, CO | Roof mounted fan blown off. Report via social media, time estimated. |
| Mar 12, 3:00 PM MDT | NON-TSTM WND GST 58 | 2 Nne Loveland, CO | XL109 Loveland 4NNE. |
| Mar 12, 3:07 PM MDT | NON-TSTM WND GST 61 | 4 Nnw Pawnee Pass, CO | WeatherLink station WL-Willard9.27N. |
| Mar 12, 3:07 PM MDT | NON-TSTM WND GST 73 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
| Mar 12, 3:07 PM MDT | NON-TSTM WND GST 85 | Eldora, CO | Personal weather station KCONEDER110. |
| Mar 12, 3:07 PM MDT | NON-TSTM WND GST 94 | 4 Ne Nederland, CO | Several downed trees on the property. Also reported an 87 mph gust at 2:22 PM. |
| Mar 12, 3:15 PM MDT | NON-TSTM WND GST 56 | 2 Se Holyoke, CO | AWOS station KHEQ Holyoke Airport. |
| Mar 12, 3:25 PM MDT | NON-TSTM WND GST 61 | 3 Sw Holyoke, CO | Mesonet station AW276 HOLYOKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 11, 11:46 AM MDT, 1 hour 36 minutes earlier. Its key messages:
- Prolonged period of widespread critical fire weather conditions is expected Thursday through Saturday as successive downslope wind events impact the Front Range.
- Mountain snow expected to develop late Saturday following a cold front, with precipitation potential and cooler temperatures extending into the lower elevations through Sunday.
Area forecast discussion, Mar 11, 11:46 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1146 AM MDT Wed Mar 11 2026 .KEY MESSAGES... - Prolonged period of widespread critical fire weather conditions is expected Thursday through Saturday as successive downslope wind events impact the Front Range. - Mountain snow expected to develop late Saturday following a cold front, with precipitation potential and cooler temperatures extending into the lower elevations through Sunday. && .DISCUSSION /Through Tuesday/... Issued at 1155 PM MDT Tue Mar 10 2026 Current trends necessitated some changes to our short-term forecast grids for this overnight period, with low and mid-level moisture spilling over the Continental Divide and into the urban corridor and plains in the wake of the frontal passage. Snow showers have become more expansive with gradual moistening of near-surface conditions, so have introduced higher PoPs and lowered snow levels to account for the potential for a few areas of light snow accumulations up to 1", mainly on colder surfaces. In the mountains, 2-5" can be expected through the next few hours, with locally slick conditions and travel impacts for the passes. Shower activity should subside by around 3AM Wednesday. Expect cooler highs Wednesday in the wake of the front, mostly in the low to mid 50's for the plains. Clear skies will prevail and the jet will remain fairly close just to our north, and with quite efficient mixing, breezy conditions will continue in the high country and also portions of our northeast plains, with near- critical fire weather conditions in place. Healthy amplification of the surface low on Thursday across the northern CONUS will support rapid strengthening of east-west pressure gradients, set to peak Thursday afternoon when cross- barrier flow up to 65 kts is indicated. Cross-sections suggest mountain wave development beginning near daybreak, with the axis of strongest winds centered over our foothills above 7,500 ft, where the probability of gusts exceeding 80-90 mph is high (75%). There's some disagreement with regard to inversion placement and duration however, and wind directions become suboptimal (i.e. more northwesterly) above ~600mb for downwind amplification, which notably limits confidence in such strong gusts materializing for adjacent lower elevations. Most of the higher resolution models still maintain the core of these winds in the foothills, but we've seen guidance change quickly in the past within the 12-24 hours preceding the onset of wind events, so will opt to maintain our current High Wind Watch for areas along/west of I-25 with this potential in mind. As is typical, the Highway 93 corridor would be the most susceptible to incursions of very strong gusts, if that occurs. In any case, most of the urban corridor and plains will be exposed to fingers of at least moderately strong winds (gusts 35-50 mph) through the day, which will drive critical fire weather conditions given renewed low humidity. Pressure gradients relax Friday, but we'll remain under a warm and dry subsident flow regime, with healthy flow aloft persisting. As such, critical fire weather conditions will continue despite some moderation in the peak strength of the winds. Our next wind event arrives Saturday as a developing shortwave over the northern plains nudges the jet stream southward over Colorado. Downslope winds will strengthen through the day, and mountain wave potential does exist for the afternoon hours. Critical fire weather conditions may be more expansive Saturday for the lower elevations and into portions of the foothills, and we'll be plenty dry and warm. However, the strongest winds for many areas, including our plains, may actually hold off until Thursday evening into early Sunday and be primarily Bora-driven as a robust cold front descends into the area. This system will begin to increase snowfall chances in our high country by Saturday evening and, if moisture can survive, potentially bring some light snow to our lower elevations as well overnight and into Sunday (~60% chance). Depending on how much moisture we can hold on to under the northwest flow aloft, mountain snow could linger into Monday. Temperatures will cool down considerably for Sunday, but a warming trend will return quickly for Monday with rapid warming anticipated through next week. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1146 AM MDT Wed Mar 11 2026 VFR to prevail through tonight and Thursday. Winds will continue to follow an anticyclonic pattern through 00Z Thursday with NE to E winds at DEN, E to SE winds at APA, and SE winds at BJC. The winds slowly turn E to SE at DEN, likely ending up southeast around 00Z. Southerly winds then prevail overnight at the Denver airports. For Thursday, channels of gusty west winds are expected to develop late morning and early afternoon (16-19Z). The threat for gusty winds (35 knot gusts) will be mainly after 18Z at DEN, but a slight chance (20-30%) the gustier winds arrive earlier. Along the edges of the wind channels, rotors/eddies are expected to form, so winds may end up variable at times if one of these rotors/eddies moves over. && .FIRE WEATHER... Issued at 1155 PM MDT Tue Mar 10 2026 Wednesday will bring warmer and drier conditions with humidity lowering to near or slightly below 15% across the plains. There's potential for efficient mixing to lead to a window or breezier northwest winds gusting 25-35 mph for the northeast plains this afternoon, though some weakening is likely as the afternoon progresses. Patchy critical conditions are thus possible for parts of our plains today, but confidence in their spatial extent or duration is not high enough for any headlines. On Thursday, a strong mountain wave will develop and produce westerly wind gusts in excess of 80 mph across much of the foothills, with potential for localized gusts of 60-80 mph for immediately adjacent lower elevations, where humidity will fall to near 15%. Critical fire weather conditions will extend into the plains with gusts above 35-45 mph expected. Overnight recoveries will be poor along the base of the foothills Thursday night. Critical conditions will continue Friday, with some moderation in peak winds, but still retaining some gusts above 30-45 mph for parts of the plains, urban corridor and lower foothills where humidity will again be low. Another wind event is anticipated Saturday with potential for stronger gusts and mountain wave development, before a potent front brings a surge of strong winds late in the day. Dry daytime conditions will be in place leading to widespread critical fire weather. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through late Thursday night for COZ033>036. High Wind Watch from Thursday morning through late Thursday night for COZ038-039-042. Fire Weather Watch from Thursday morning through late Thursday night for COZ238-239. Fire Weather Watch from Thursday morning through Thursday evening for COZ240-242>245-248>251. && DISCUSSION...BRQ AVIATION...12 FIRE WEATHER...BRQ
Hazardous weather outlook, Mar 11, 4:58 AM MDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 458 AM MDT Wed Mar 11 2026 COZ030>051-121100- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 458 AM MDT Wed Mar 11 2026 ...HIGH WIND WATCH FOR THE FRONT RANGE MOUNTAINS, FOOTHILLS, AND NEARBY ADJACENT PLAINS WEST OF I-25 AND NEAR THE WYOMING BORDER STARTING LATE TONIGHT AND THURSDAY, LASTING THROUGH THURSDAY NIGHT... ...FIRE WEATHER WATCH FOR THE NORTHEAST PLAINS AND I-25 URBAN CORRIDOR STARTING THURSDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Today will feature gusty winds to around 35 mph and elevated fire weather conditons over the northeast plains. Winds will start to increase over the higher Front Range Mountains and Foothills late tonight, and strengthen into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A prolonged period of significant fire weather conditions is shaping up for Thursday through Saturday as winds strengthen and humidities drop. Thursday will feature a potential of high winds with gusts greater than 60-70 mph near the base of the foothills and along Wyoming border, and up to 80-90 mph in some of the foothills and mountains of western Boulder and Larimer Counties. Friday will likely see critical fire weather conditions again, but a slight reprieve in the magnitude of winds. Another round of widespread critical fire weather conditions will be likely again on Saturday as winds strengthen again in an unseasonably warm and dry airmass. A cold front will bring a chance of snow by Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:00 PM MDT | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 6 more | 47 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.